Journal article

Heterogeneous network with distance dependent connectivity

  • Medo, Matúš Physics Department, University of Fribourg, Switzerland - Department of Mathematics, Physics and Informatics, Bratislava, Slovak Republic
  • Smrek, Jano Physics Department, University of Fribourg, Switzerland
Published in:
  • The European Physical Journal B. - 2008, vol. 63, no. 2, p. 273-278
English We investigate a network model based on an infinite regular square lattice embedded in the Euclidean plane where the node connection probability is given by the geometrical distance of nodes. We show that the degree distribution in the basic model is sharply peaked around its mean value. Since the model was originally developed to mimic the social network of acquaintances, to broaden the degree distribution we propose its generalization. We show that when heterogeneity is introduced to the model, it is possible to obtain fat tails of the degree distribution. Meanwhile, the small-world phenomenon present in the basic model is not affected. To support our claims, both analytical and numerical results are obtained.
Faculté des sciences et de médecine
Département de Physique
  • English
License undefined
Persistent URL

Document views: 20 File downloads:
  • 10051_2008_Article_2008236.pdf: 49